Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Fort Worth, TX

April 25, 2005Fannin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2005, 5:45 PM CDT for Fannin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 5:45 PM CDT (22:45 UTC)
Expired
Apr 25, 2005, 6:40 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:20 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 252246
SVRFWD
TXC147-252345-
/O.NEW.KFWD.SV.W.0101.050425T2245Z-050425T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF ECTOR...OR ABOUT
  11 MILES SOUTHWEST OF BONHAM...AND MOVING EAST AT 30 MPH. THIS
  STORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ECTOR BY 550 PM
  BONHAM BY 600 PM
  BONHAM STATE PARK BY 605 PM
  DODD CITY BY 610 PM
  HONEY GROVE BY 625 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3360 9636 3344 9637 3344 9589 3362 9586

$$
3 follow-up statements
000 
WWUS54 KFWD 252304
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT MON APR 25 2005

TXC147-252345-
/O.CON.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/
FANNIN TX-
603 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR 
SOUTHERN FANNIN COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BONHAM STATE PARK...OR ABOUT 6 MILES SOUTH OF BONHAM...MOVING 
EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONHAM STATE PARK BY 610 PM
  DODD CITY BY 615 PM
  WINDOM BY 625 PM
  HONEY GROVE BY 630 PM

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TEXAS.

LAT...LON 3358 9628 3344 9637 3345 9587 3362 9586

$$
000 
WWUS54 KFWD 252317
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT MON APR 25 2005

TXC147-252345-
/O.CON.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/
FANNIN TX-
617 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR 
SOUTHERN FANNIN COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BONHAM STATE PARK...OR ABOUT 8 MILES SOUTHEAST OF BONHAM...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HONEY GROVE BY 625 PM

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TEXAS.

LAT...LON 3358 9613 3342 9624 3345 9586 3363 9586

$$
000 
WWUS54 KFWD 252340
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT MON APR 25 2005

TXC147-252349-
/O.CAN.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/
FANNIN TX-
639 PM CDT MON APR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FANNIN COUNTY HAS 
BEEN CANCELLED...

AT 639 PM CDT THE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED 
AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. THE 
WEAKENING THUNDERSTORM WAS EAST AT 30 MPH MOVING INTO SOUTHERN LAMAR 
COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TEXAS.

LAT...LON 3358 9613 3342 9624 3345 9586 3363 9586

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT MON APR 25 2005

.DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS
NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING.  AT 18Z DRY
LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION.  SFC LOW
BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF
WICHITA FALLS BY 00Z.  HIGH SHEAR AND STEEP LAPSE RATES ARE
ALREADY IN PLACE ACROSS NORTH TEXAS.  THE MODEL ARE BEGINNING TO
SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z
FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER.
SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER
WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE
DAMAGING WINDS AND TORNADOES POSSIBLE.  SO FAR THE ONLY NEGATIVE
TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS...
WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN.  SO THERE IS
SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE.
GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING
RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS.
RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z
ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY
SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE.  WINDS WILL BECOME
NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION.
NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY.  59

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  72  50  78 /  50  10   0   0
WACO, TX              50  75  51  80 /  50  10   0   0
PARIS, TX             48  70  48  77 /  60  10   0   0
DENTON, TX            47  71  48  77 /  50  10   0   0
MCKINNEY, TX          48  71  49  77 /  50  10   0   0
DALLAS, TX            50  72  50  78 /  50  10   0   0
TERRELL, TX           49  72  50  78 /  60  10   0   0
CORSICANA, TX         52  72  51  79 /  60  10   0   0
TEMPLE, TX            53  76  52  81 /  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT MON APR 25 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
155 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL...
DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL
DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A
BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR
SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH
EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN
SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE
35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE
POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS
OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO
BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES
...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE
REGION...ALONG WITH A FEW SURFACE BOUNDARIES.

GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE
REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT
FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE
FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS
SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM
FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR
TORNADOES WITH SEVERE STORMS THAT ARE ROTATING.

.DAYS TWO THROUGH SEVEN...
ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN
SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE
REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER
WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST
ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.

In the hours before

Special weather statement, Apr 25, 5:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT MON APR 25 2005

TXZ121-135-146-252330-
HENDERSON-KAUFMAN-NAVARRO-
506 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF
HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25
MPH.

SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR
HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS
APPROACH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...ATHENS...BARRY...
BLOOMING GROVE...CANEY CITY...CORSICANA...COTTONWOOD...CRANDALL...
DAWSON...EUSTACE...FORNEY...GRAYS PRAIRIE...GUN BARREL CITY...
KAUFMAN...KEMP...KERENS...MABANK...MALAKOFF...NAVARRO...SEVEN
POINTS...TERRELL AND TRINIDAD.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Apr 25, 5:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT MON APR 25 2005

TXZ121-135-146-252330-
HENDERSON-KAUFMAN-NAVARRO-
506 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF
HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25
MPH.

SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR
HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS
APPROACH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BARRY...BLOOMING
GROVE...CORSICANA...AND
TERRELL.
Local storm report, Apr 25, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0521 PM     HAIL            FERRIS                   32.54N  96.66W
04/25/2005  1.00 INCH       ELLIS               TX   TRAINED SPOTTER
Local storm report, Apr 25, 5:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0535 PM     HAIL            ENNIS                    32.34N  96.63W
04/25/2005  1.00 INCH       ELLIS               TX   TRAINED SPOTTER
Local storm report, Apr 25, 5:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0536 PM     HAIL            ENNIS                    32.34N  96.63W
04/25/2005  1.00 INCH       ELLIS               TX   TRAINED SPOTTER
Local storm report, Apr 25, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0537 PM     HAIL            TOM BEAN                 33.52N  96.48W
04/25/2005  0.75 INCH       GRAYSON             TX   MEDIA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:58 PM CDTSevere Thunderstorm WarningFWDHood62 min
Apr 25, 3:01 PM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 25, 3:28 PM CDTSevere Thunderstorm WarningFWDTarrant62 min
Apr 25, 3:33 PM CDTSevere Thunderstorm WarningFWDJohnson57 min
Apr 25, 4:03 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Apr 25, 4:08 PM CDTTornado WarningFWDTarrant37 min
Apr 25, 4:16 PM CDTTornado WarningFWDJohnson44 min
Apr 25, 4:26 PM CDTTornado WarningFWDDallas, Ellis34 min
Apr 25, 4:40 PM CDTSevere Thunderstorm WarningFWDBosque65 min
Apr 25, 4:54 PM CDTSevere Thunderstorm WarningFWDHill67 min
Apr 25, 4:56 PM CDTTornado WarningFWDEllis49 min
Apr 25, 5:03 PM CDTSevere Thunderstorm WarningFWDDallas30 min
Apr 25, 5:17 PM CDTSevere Thunderstorm WarningFWDGrayson45 min
Apr 25, 5:28 PM CDTSevere Thunderstorm WarningFWDKaufman65 min
Apr 25, 5:33 PM CDTTornado WarningFWDNavarro42 min
Apr 25, 5:44 PM CDTSevere Thunderstorm WarningFWDEllis16 min
Apr 25, 6:10 PM CDTSevere Thunderstorm WarningFWDNavarro54 min
Apr 25, 6:28 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.